MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD OPTIFLOW + ADULT NASAL CANNULA

FISHER & PAYKEL HEALTHCARE LTD OPTIFLOW + ADULT NASAL CANNULA
Model Number OPT942E
Medical Device Problem Code Incomplete or Inadequate Connection (4037)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
A patient in (b)(6) reported that the manifold of an opt942e optiflow + adult nasal cannula had a loose connection with the interface.The patient reported that they had been using the subject cannula twice a day for several months without the head strap clip.There was no patient consequence.
 
Additional Manufacturer Narrative
(b)(4).Fisher & paykel healthcare (f&p) is currently in the process of completing our investigation.We will provide a follow up report upon completion of our investigation.Product background: the opt942e optiflow + adult nasal cannula is a nasal cannula patient interface for delivery of humidified respiratory gases, including those who are receiving nasal high flow therapy (nhf).Optiflow + interfaces are designed for use with the myairvo 2 series of humidification devices and is also compatible with the f&p mr850 and 950 humidification system devices.Nhf therapy is intended for use with spontaneously breathing patients who would benefit from receiving high flow warmed and humidified respiratory gases nhf therapy should not be used for life support purposes, and appropriate patient monitoring must be used at all times.The cannula consists of a lightweight delivery tube connected to a rigid plastic base and soft nasal prongs (nasal interface).This allows the device to be light weight and durable.The interface is held in place by a head strap and features a head strap clip which works in tandem with the tubing clip (attaches to the patient's clothing/bedding) to support the weight of the circuit and prevent the cannula being dislodged.The user instructions which accompany the opt942e optiflow + adult nasal cannula show in pictorial format the correct placement and fitting of the cannula, including ensuring the head strap clip and the tubing clip are appropriately attached.The user instructions also state: "this product is intended to be used for a maximum of 30 days." "ensure headstrap clip is attached to the headstrap, to prevent cannula from being pulled out of the nares." "the cannula can become unattached if not used with the headstrap clip." "adjust headstrap to fit.Do not over-tighten." "select appropriate size.Prongs must not create a seal in the nares.A clear gap must be visible around each prong.".
 
Event or Problem Description
A patient in north carolina reported that the manifold of an opt942e optiflow + adult nasal cannula had a loose connection with the interface.The patient reported that they had been using the subject cannula twice a day for several months without the head strap clip.There were no reported patient consequences.
 
Additional Manufacturer Narrative
Product background: the opt942e optiflow + adult nasal cannula is a nasal cannula patient interface for delivery of humidified respiratory gases, including those who are receiving nasal high flow therapy (nhf).The cannula consists of a lightweight delivery tube connected to a rigid plastic base and soft nasal prongs (nasal interface).This allows the device to be light weight and durable.The interface is held in place by a head strap and features a head strap clip which works in tandem with the tubing clip (attaches to the patient's clothing/bedding) to support the weight of the circuit and prevent the cannula being dislodged.Optiflow + interfaces are designed for use with the myairvo 2 series of humidification devices and is also compatible with the fisher & paykel healthcare (f&p) mr850 and 950 humidification system devices.Nhf therapy is intended for use with spontaneously breathing patients who would benefit from receiving high flow warmed and humidified respiratory gases nhf therapy should not be used for life support purposes, and appropriate patient monitoring must be used at all times.Method: the complaint opt942e optiflow + adult nasal cannula was not returned to f&p for evaluation.F&p made multiple requests for the return of the device and photographs of the reported damage.However, the device was not returned, and no photos were provided.Therefore, our investigation is based on the information provided by the patient, and our knowledge of the product.Results: the patient has stated that the manifold opt942e optiflow + adult nasal cannula had a loose connection with the interface.The patient also stated that they had been using the same subject cannula for several months without the white head strap clip.There were no patient consequences reported.Conclusion: without any photos provided by the patient or the return of the subject device, f&p is unable to confirm the reported damage.F&p's manufacturing controls for the optiflow + tubing include inspections during production for visual defects including cracks, tears, moulding defects, contamination, inclusions, discoloration and stretching or deformation.The subject opt942e optiflow + adult nasal cannula would have met the required specifications.The user instructions which accompany the opt942e optiflow + adult nasal cannula show in pictorial format the correct placement and fitting of the cannula, including ensuring the head strap clip and the tubing clip are appropriately attached.The user instructions also state: "this product is intended to be used for a maximum of 30 days." "ensure headstrap clip is attached to the headstrap, to prevent cannula from being pulled out of the nares." "the cannula can become unattached if not used with the headstrap clip." "adjust headstrap to fit.Do not over-tighten." "select appropriate size.Prongs must not create a seal in the nares.A clear gap must be visible around each prong.".

Brand Name
OPTIFLOW + ADULT NASAL CANNULA
Common Device Name
NASAL CANNULA
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
omid taheri
17400 laguna canyon road
suite 300
irvine, CA 92618
8007923912
MDR Report Key17313654
Report Number9611451-2023-00644
Device Sequence Number15009182
Product Code BTT
UDI-Device Identifier09420012429711
UDI-Public(01)09420012429711(10)2101889959(11)211118
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K162553
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberOPT942E
Device Catalogue NumberOPT942E
Device Lot Number2101889959
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2023
Supplement Date Received by Manufacturer08/07/2023
Initial Report FDA Received Date07/12/2023
Supplement Report FDA Received Date09/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
F&P PT100 MYAIRVO 2 HUMIDIFIER.; F&P PT100 MYAIRVO 2 HUMIDIFIER.
Patient SexUnknown